Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 42, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 21, 2001, 3:41 PM CDT for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2001, 3:41 PM CDT (20:41 UTC)
- Expired
- Jun 21, 2001, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2073 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 212043 FFWLIX LAC051-071-075-087-212345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 341 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...HARVEY...MARRERO...METAIRIE ORLEANS PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...EAST NEW ORLEANS...NEW ORLEANS PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA ST. BERNARD PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF CHALMETTE * UNTIL 645 PM CDT * AT 338 PM CDT...RADAR CONTINUED TO INDICATE A LARGE CLUSTER OF STRONG TO SEVERE THUNDERSTORMS OVER METAIRIE AND NEW ORLEANS EXTENDING INTO ST BERNDARD PARISH. THE THUNDERSTORMS WERE MOVING EAST AROUND 15 MPH. THE STORMS HAVE PRODUCED VERY HEAVY RAINFALL DURING THE PAST HOURS RESULTING IN FLOODING OF STREETS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABONDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 3:06 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 21, 3:06 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 305 AM CDT THU JUN 21 2001 WILL BE VERY BRIEF. SEVERE WEATHER MOVING THROUGH THE CWA AT THIS TIME. MODELS IN GOOD AGREEMENT. WILL GO ALL THE WAY WITH THE AVN. THIS MODELS HAS BEEN DOING THE BEST THE PAST SEVERAL DAYS. NO SIGNIFICANT CHANGES IN THE CURRENT FORECAST. WILL MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE CWA TONIGHT WITH THE MAX ACTIVITY EXPECTED FRIDAY AS THE COLD FRONT MOVES SOUTHEAST THOUGH THE CWA. BELIEVE THE DRY AIR WILL SPREAD OVER THE CWA FROM THE NORTH...EXCEPT THE AVN DOES HOLD ON TO SOME CHANCE OF PCPN AS THE FRONT STALLS NEAR THE COASTAL WATERS. THE EXTENDED FORECAST MAINTAINS SUMMERTIME CONDITIONS THROUGH THURSDAY. JUST ISSUED TORNADO WARNING. ENOUGH SAID. MCB TU 068/087 062/088 064 17451 BTR TU 071/088 065/090 066 17451 MSY TB 074/089 069/088 072 17353 GPT TB 073/087 068/086 067 17353 .NEW...NONE LA...NONE. MS...NONE. 17
In the hours before
Special weather statement, Jun 21, 10:43 AM CDT, 4 hours 58 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 PM CDT THU JUN 21 2001 ...SYNOPSIS... WEAK SURFACE HIGH PRESSURE CENTERED OVER SOUTHEAST LOUISIANA WILL MOVE SLOWLY SOUTH TODAY AS A COLD FRONT MOVES INTO SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA NORTH OF LAKE PONTCHARTRAIN FRIDAY MORNING. MOIST AND UNSTABLE AIR OVER THE REGION WILL COMBINE WITH DAYTIME HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON THAT WILL PERSIST TONIGHT IN ADVANCE THE COLD FRONT. ...THUNDERSTORMS... SCATTERED THUNDERSTORMS DEVELOPING ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON WILL CONTINUE INTO TONIGHT. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH TONIGHT...SOME OF THE STRONGER THUNDERSTORMS MAY BE ACCOMPANIED BY GUSTY WINDS ...FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN. ...ACTIONcS... NONE. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:29 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 31 min |
| Jun 21, 2:55 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 25 min |
| Jun 21, 3:01 PM CDT | Tornado Warning | LIX | Jefferson | 29 min |
| Jun 21, 3:15 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 30 min |
| Jun 21, 3:21 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 39 min |
| Jun 21, 3:44 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 31 min |
| Jun 21, 4:05 PM CDT | Severe Thunderstorm Warning | LIX | Saint Bernard | 40 min |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.